U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

Adderall (dextroamphetamine and racemic amphetamine) is making me loose weight without even trying. what should i do?

1 doctor answer2 doctors weighed in
Dr. Holly Maes
Pediatrics 36 years experience
Eat more!: Adderall (dextroamphetamine and racemic amphetamine) causes two hits to your weight. First, your appetite is likely decreased on the med. Even if you don't feel hungry, you need to eat regularly - even if you need to consider a meal is like a medication for you. # meals, 3 snacks daily. Second, your metabolism is geared up on the med, so try to put in more fuel - eat more calories. Slight larger portions, cheese sauce on brocoli, etc.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 35-year-old member asked:

How do I lose weight while taking Adderall (dextroamphetamine and racemic amphetamine) ?

1 doctor answer2 doctors weighed in
Dr. Glen Elliott
Child Psychiatry 43 years experience
Shouldn't hurt: Adderall (dextroamphetamine and racemic amphetamine) typcally suppresses appetite, although not in everyone. If losing weight is a goal, it should interfere with that process. But, it also is seldom enough. Controlled calorie intake and increased exercise remain the gold standards for taking weight off and keeping it off. You may find that surging appetite late in the day as Adderall (dextroamphetamine and racemic amphetamine) wears off becomes the hardest time to control intake.
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.